Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


travelling & meds
Jul 29, 2001

hallo dr.Pavia thanks in advance for your answer,i,m hiv + now on Viracept+combivir, i have to travel and my drug time would be 6 hrs different from the original time,is it accectable to anticipate the doses by 6 hrs, both coming and going, because i don't want to be late,(it's hard for me to organize a gradual hourly change over the course of a week)thank you very much.

Response from Dr. Pavia

There are two ways to answer your question. One is the strict science, and the other is based on what we know occurs clinically.

Speaking strictly on the pharmacology, Viracept is close to the minimal trough level at 12 hours in many people. Most will still have acceptable levels for another 2-4 hours but 6 hours might be too long. On the other hand, moving things up 6 hours will be safe, since higher levels appear to be totally safe. So, if you can move things up rather than later, you should be fine.

The practical answer is that if you are compulsive all the time and don't miss any doses, one dose 6 hours late is unlikely to make any difference. Based on this you shouldn't sweat it.

You mention anticipating the doses by 6 hours, which I take as meaning you will take them 6 hours early to stay on schedule. This is the approach I would choose. You might get a little diarrhea, so bring some immodium. Otherwise, it sounds like a great approach. Bon voyage

ATP



Previous
Norvir/Fortovase Dosage Seems Low
Next
AN HIV SPECIALIST?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement